×

zbMATH — the first resource for mathematics

On the evaluation of finite-time ruin probabilities in a dependent risk model. (English) Zbl 1410.60044
Summary: This paper establishes some enlightening connections between the explicit formulas of the finite-time ruin probability obtained by Z. G. Ignatov and the second author [Scand. Actuar. J. 2000, No. 1, 46–62 (2000; Zbl 0958.91030); J. Appl. Probab. 41, No. 2, 570–578 (2004; Zbl 1048.60079)] and Z. G. Ignatov et al. [Insur. Math. Econ. 29, No. 3, 375–386 (2001; Zbl 1074.62528)] for a risk model allowing dependence. The numerical properties of these formulas are investigated and efficient algorithms for computing ruin probability with prescribed accuracy are presented. Extensive numerical comparisons and examples are provided.

MSC:
60G40 Stopping times; optimal stopping problems; gambling theory
91B30 Risk theory, insurance (MSC2010)
91G70 Statistical methods; risk measures
91G60 Numerical methods (including Monte Carlo methods)
Software:
QRM
PDF BibTeX Cite
Full Text: DOI
References:
[1] Albrecher, H.; Teugels, J. L., Exponential behavior in the presence of dependence in risk theory, J. Appl. Probab., 43, 1, 257-273, (2006) · Zbl 1097.62110
[2] Albrecher, H.; Boxma, O., A ruin model with dependence between claim sizes and claim intervals, Insur. Math. Econ., 35, 2, 245-254, (2004) · Zbl 1079.91048
[3] Albrecher, H.; Boxma, O., On the discounted penalty function in a Markov-dependent risk model, Insur. Math. Econ., 37, 3, 650-672, (2005) · Zbl 1129.91023
[4] Appell, P., Sur une classe de polynômes, Annales scientifiques de l’École Normale Supérieure, 9, 119-144, (1880) · JFM 12.0342.02
[5] Arnold, B. C.; Balakrishnan, N.; Nagaraja, H. N., A First Course in Order Statistics. Classics in Applied Mathematics, vol. 54, (2008), SIAM-Society for Industrial and Applied Mathematics Philadelphia · Zbl 1172.62017
[6] Asmussen, S.; Albrecher, H., Ruin Probabilities, (2010), World Scientific New Jersey · Zbl 1247.91080
[7] Boudreault, M.; Cossette, H.; Landriault, D.; Marceau, E., On a risk model with dependence between interclaim arrivals and claim sizes, Scand. Actuar. J., 2006, 5, 265-285, (2006) · Zbl 1145.91030
[8] Cossette, H.; Marceau, E.; Marri, F., On the compound Poisson risk model with dependence based on a generalized farlie-Gumbel-morgenstern copula, Insur. Math. Econ., 43, 3, 444-455, (2008) · Zbl 1151.91565
[9] Das, S.; Kratz, M., Alarm system for insurance companies: a strategy for capital allocation, Insur. Math. Econ., 51, 1, 53-65, (2012) · Zbl 1284.91223
[10] Dimitrova, D. S.; Kaishev, V. K., On the infinite-time ruin and the distribution of the time to ruin, Proceedings of the Tenth International Congress onInsurance: Mathematics and Economics, (2006), Leuven, Belgium
[11] De Vylder, F. E., Numerical finite-time ruin probabilities by the Picard-lefevre formula, Scand. Actuar. J., 1999, 2, 97-105, (1999) · Zbl 0952.91042
[12] Garcia, J. M.A., Explicit solutions for survival probabilities in the classical risk model, ASTIN Bull., 35, 1, 113-130, (2005) · Zbl 1101.62100
[13] Ignatov, Z. G.; Kaishev, V. K., Two-sided bounds for the finite-time probability of ruin, Scand. Actuar. J., 2000, 1, 46-62, (2000) · Zbl 0958.91030
[14] Ignatov, Z. G.; Kaishev, V. K., A finite-time ruin probability formula for continuous claim severities, J. Appl. Probab., 41, 2, 570-578, (2004) · Zbl 1048.60079
[15] Ignatov, Z. G.; Kaishev, V. K.; Krachunov, R. S., An improved finite-time ruin probability formula and its “mathematica” implementation, Insur. Math. Econ., 29, 3, 375-386, (2001) · Zbl 1074.62528
[16] Kaishev, V. K.; Dimitrova, D. S., Excess of loss reinsurance under joint survival optimality, Insur. Math. Econ., 39, 3, 376-389, (2006) · Zbl 1151.91573
[17] Kaishev, V. K.; Dimitrova, D. S.; Ignatov, Z. G., Operational risk and insurance: a ruin-probabilistic reserving approach, J. Oper. Risk, 3, 3, 39-60, (2008)
[18] Karlin, S.; Taylor, H. M., A Second Course in Stochastic Processes, (1981), Academic Press New York
[19] Knuth, D. E., The Art of Computer Programming, Volume 2: Seminumerical Algorithms, (1997), Addison-Wesley · Zbl 0883.68015
[20] Lefèvre, C., Discrete compound Poisson process with curved boundaries: polynomial structures and recursions, Methodol. Comput. Appl. Probab., 9, 2, 243-262, (2007) · Zbl 1122.60043
[21] Lefèvre, C.; Loisel, S., Finite-time ruin probabilities for discrete, possibly dependent, claim severities, Methodol. Comput. Appl. Probab., 11, 3, 425-441, (2009) · Zbl 1170.91414
[22] McNeil, A. J.; Frey, R.; Embrechts, P., Quantitative Risk Management: Concepts, Techniques and Tools, (2005), Princeton University Press Princeton, NJ · Zbl 1089.91037
[23] Panagiotelis, A.; Czado, C.; Joe, H., Pair copula constructions for multivariate discrete data, J. Am. Stat. Assoc., 107, 499, 1063-1072, (2012) · Zbl 1395.62114
[24] Picard, P.; Lefèvre, C., The probability of ruin in finite time with discrete claim size distribution, Scand. Actuar. J., 1997, 1, 58-69, (1997) · Zbl 0926.62103
[25] Picard, P.; Lefèvre, C., A new look at the homogeneous risk model, Insur. Math. Econ., 49, 3, 512-519, (2011) · Zbl 1229.91162
[26] Sendova, K. P.; Zitikis, R., The order statistic claim process with dependent claim frequencies and severities, J. Stat. Theory Pract., 6, 597-620, (2012) · Zbl 1425.62072
[27] Vein, R.; Dale, P., Determinants and Their Applications in Mathematical Physics, (1999), Springer-Verlag New York · Zbl 0913.15005
[28] Vitter, J. S., An efficient algorithm for sequential random sampling, ACM Trans. Math. Softw., 13, 1, 58-67, (1987)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.